Alert archive / Tennessee / River Flood Advisories in 2009

River Flood Advisory 7, NWS Nashville, TN

May 2, 2009Bedford County, Tennessee

NWS Nashville, TN issued this river flood advisory at May 2, 2009, 12:01 PM CDT for Bedford County, Tennessee. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 2, 2009, 12:01 PM CDT (17:01 UTC)
Expired
May 2, 2009, 8:49 PM CDT
In force
9 hr
Issued by
NWS Nashville, TN

County Bedford County, TN

The radar

The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wartrace Creek at Wartrace (WRTT1). The gauge peaked at 13.30 ft at May 2, 2009, 10:00 AM CDT.

actionminormoderate5101505/0205/0305/04
Action stage
9 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03597590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at May 2, 10:44 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, May 2, 10:44 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1044 AM CDT SAT MAY 2 2009

.UPDATE...SURFACE BOUNDARY CONTINUES TO EXTEND ACROSS THE MID
STATE AT MID MORNING. TEMPERATURES RANGED FROM THE MID 50S
NORTHWEST TO MID 60S PARTS OF THE SOUTH. DEW POINTS RANGED FROM
THE LOW TO MID 50S NORTH OF THE BOUNDARY TO THE LOWER 60S ON THE
SOUTH SIDE.

HEAVY WX IS TAKING A BREAK OVER MID TN FOR THE MOMENT. WE DO SEE A
FEW SHOWERS ON RADAR...INCLUDING SOME MOVING INTO ALREADY
SATURATED AREAS AROUND PERRY...HICKMAN...LEWIS AND MAURY COUNTIES.
THESE AREAS HAVE HAD TREMENDOUS RAINFALL IN THE PAST DAY...4 TO 6
INCHES MANY AREAS WITH LOCALIZED AMOUNTS NEAR 7 INCHES WE WILL
DEFINITELY HAVE TO MONITOR THESE AREAS CLOSELY IF HEAVY RAIN
DEVELOPS THERE AGAIN.

APPEARS MAIN FOCUS TODAY WILL BE OVER OUR SOUTHERN
COUNTIES...SOUTH OF THE SURFACE BOUNDARY. CONVECTIVE INITIATION
OVER THE ARKLATEX SHOULD TRACK EASTWARD...BRINGING THE GREATEST
POTENTIAL FOR HEAVY RAINFALL OVER OUR FAR SOUTHERN TIER.
ALSO...FORECAST SOUNDINGS INDICATE MUCH MORE SIGNIFICANT
INSTABILITY OVER THE SOUTHERN COUNTIES...INCLUDING LIFTED INDEX
VALUES AROUND -7 AND CAPES POSSIBLY AROUND 3000. IT LOOKS LIKE THE
NORTH HALF WILL HAVE A CHANCE TO DRY OUT A LITTLE TODAY...WITH
ONLY SCATTERED ACTIVITY THROUGH THE AFTERNOON.

A SIGNIFICANT WAVE WILL MOVE ALONG THE FRONT....BRINGING A SURGE
OF DEEPER MOISTURE AND UPWARD MOTION NORTHWARD ACROSS THE AREA
LATE TONIGHT INTO SUNDAY MORNING...THEN ANOTHER WAVE BY SUNDAY
EVENING. THIS IS EXPECTED TO BRING WIDESPREAD 2 TO 3 INCH RAINFALL
AMOUNTS...WITH GREATER (3 TO 4 INCH TOTAL) CONVECTIVE ENHANCED
RAINS LIKELY. A FLOOD WATCH HAS ALREADY BEEN POSTED THROUGH THE
REST OF THE WEEKEND...AND NUMEROUS OTHER FLOOD PRODUCTS WILL
CONTINUE TO ROLL OUT.

UPDATES TO GRIDS AND ZONES WILL BE ISSUED SOON...INCLUDING TWEAKS
OF DEW POINTS AND TEMPS ACROSS THE BOUNDARY...LOWER POPS
NORTH...AND OTHER SMALL ADJUSTMENTS.

&&

.PREV DISCUSSION... /ISSUED 333 AM CDT SAT MAY 2 2009/

DISCUSSION...
LOCAL WRF MODEL SHOWING FRONTAL ZONE FROM MEMPHIS TO NASHVILLE TO JACKSON
AND PUSHES IT SOUTHWARD TO NEAR THE TN/AL BORDER BY THIS EVENING.
WAVES FORM ON THE FRONT AS VARIOUS UPPER TROUGH RIPPLE ACROSS THE
AREA THIS WEEKEND. THUS WE ARE LIKELY TO HAVE PERIOD OF HEAVY RAINFALL
AND...OF COURSE...THE RESULTANT FLOODING GIVEN THE SOAKING WE HAVE
ALREADY HAD.

LOOKS LIKE THE LAST(IN A RELATIVE SENSE) OF THESE WAVE PASS BY ON
MONDAY MORNING ALLOWING A SHORT PERIOD OF DRYING OUT. BY DRYING
OUT I REFER TO THE REDUCTION OF RAINFALL.

HOWEVER...ANOTHER WAVE STARTS TO AFFECT US TUE NGT AS A SFC LOW
PRESSURE SYSTEM MOVES OUT OF THE PLAINS INTO THE OH/TN VALLEYS.
IF WE HAVE 24 HRS OF RELATIVELY LIGHT RAINFALL OUR LOW AREAS AND
STREAMS/RIVERS SHOULD HAVE SOME TIME TO DRAIN. THIS FEATURE PASSES US
ON WED BRING A BIT OF DRY AIR INTO THE AREA FOR WED AND PART OF THU.

THEN THE UPPER PATTERN BEGINS TO SHIFT A BIT FURTHER NORTH AS AN
UPPER RIDGE BUILDS OVER THE LOWER PLAINS. WE STILL GET SYSTEMS THAT
SWEEP THROUGH THE AREA BUT THEY GENERALLY KEEP MOVING.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH MONDAY MORNING FOR TNZ005>010-022>031-
056>064-075-077-093>095.

&&

13
Hazardous weather outlook, May 2, 5:43 AM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
543 AM CDT SAT MAY 2 2009

TNZ005>010-022>031-056>064-075-077-093>095-031045-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-
CANNON-DEKALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES-
543 AM CDT SAT MAY 2 2009

...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A SLOW MOVING FRONTAL SYSTEM COMBINED WITH UPPER LEVEL
DISTURBANCES MOVING ACROSS THE AREA WILL PRODUCE COPIOUS AMOUNTS
OF RAINFALL ACROSS THE MIDSTATE. THIS WILL PRODUCE SIGNIFICANT
FLOODING ACROSS PARTS OF THE AREA. IN ADDITION...A FEW THUNDERSTORMS
MAY REACH SEVERE POTENTIAL WITH DAMAGING WINDS OR HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE FLOOD SITUATION WILL CONTINUE THROUGH SUNDAY NIGHT UNTIL THE
UPPER LEVEL PASSES THE AREA EARLY MONDAY MORNING. EXPECT AN
ADDITIONAL 1 TO 3 INCHES OVER MUCH OF THE AREA BY MONDAY MORNING.
THIS WILL CONTINUE TO PRODUCE FLOODING OVER MUCH OF THE AREA.
IN ADDITION...A FEW THUNDERSTORMS MAY REACH SEVERE POTENTIAL WITH
DAMAGING WINDS OR HAIL...MAINLY IN THE SOUTHERN TIER OF THE MIDSTATE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NECESSARY DUE TO
FLOODING CONCERNS.

TNZ011-032>034-065-066-078>080-031045-
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY-
VAN BUREN-
543 AM CDT SAT MAY 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A SLOW MOVING FRONTAL SYSTEM COMBINED WITH UPPER LEVEL
DISTURBANCES MOVING ACROSS THE AREA WILL PRODUCE GENEROUS AMOUNTS
OF RAINFALL OVER THE CUMBERLAND PLATEAU. THIS MAY CAUSE LOW AREAS
TO FLOOD AND MAY ALSO CAUSE HYDROPLANING ON AREA HIGHWAYS. IN
ADDITION...A FEW THUNDERSTORMS MAY REACH SEVERE POTENTIAL WITH
DAMAGING WINDS OR HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE POSSIBILITY FOR HEAVY RAIN WILL CONTINUE THROUGH SUNDAY NIGHT
UNTIL THE UPPER LEVEL PASSES THE AREA MONDAY MORNING. EXPECT AN
ADDITIONAL INCH OF RANIFALL OVER MUCH OF THE AREA BY MONDAY
MORNING. THIS MAY CAUSE LOW AREAS TO FLOOD AS WELL AS CAUSE
HYDROPLPANING ON AREA ROADWAYS. IN ADDITION...A FEW THUNDERSTORMS MAY REACH
SEVERE POTENTIAL...MAINLY IN THE SOUTHERN PLATEAU.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY IF SEVERE STORMS DEVELOP
TODAY OR SUNDAY.

JLM

In the hours before

Local storm report, May 2, 6:41 AM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
641 AM CDT SAT MAY 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY RAIN       4 WNW HOHENWALD         35.57N 87.63W
05/02/2009  E0.00 INCH       LEWIS              TN   PUBLIC

            5.73 INCHES OF RAIN DURING PAST 24 HOURS. OBSERVER NOTES
            THAT IS THE HIGHEST WATER HE HAS SEEN ON UPPER CANE CREEK
            IN 7 YEARS BY A COUPLE OF FEET. MANY COUNTY ROADS ARE
            FLOODED, PONDS ARE OVERFLOWING INTO YARDS, ETC.

&&

MTP
Local storm report, May 2, 8:25 AM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
825 AM CDT SAT MAY 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     FLOOD            11 E HOHENWALD          35.55N 87.36W
05/02/2009                   LEWIS              TN   LAW ENFORCEMENT

            HOMES FLOODED ON MOUNT JOY ROAD.

0540 AM     FLOOD            2 N HOHENWALD           35.58N 87.56W
05/02/2009                   LEWIS              TN   LAW ENFORCEMENT

            HOME FLOODED ON CANE CREEK RD

0545 AM     FLOOD            1 NW LOBELVILLE         35.76N 87.81W
05/02/2009                   PERRY              TN   LAW ENFORCEMENT

            HOMES FLOODED ON RED BANK ROAD.

0545 AM     FLOOD            2 W LOBELVILLE          35.75N 87.83W
05/02/2009                   PERRY              TN   LAW ENFORCEMENT

            HOMES FLOODED NEAR CROOKED CREEK RD.

0545 AM     FLOOD            1 NNW LOBELVILLE        35.76N 87.80W
05/02/2009                   PERRY              TN   LAW ENFORCEMENT

            HOMES FLOODED ON BRUSH CREEK RD.

0600 AM     FLOOD            5 S CENTERVILLE         35.72N 87.45W
05/02/2009                   HICKMAN            TN   LAW ENFORCEMENT

            HIGHWAYS 48S AND 100W FLOODED.

0605 AM     FLOOD            11 E COLUMBIA           35.62N 86.85W
05/02/2009                   MAURY              TN   LAW ENFORCEMENT

            HIGHWAY 431 FLOODED. NUMEROUS SECONDARY ROADS IN MAURY
            COUNTY FLOODED.

0610 AM     FLOOD            10 S CAMDEN             35.92N 88.10W
05/02/2009                   BENTON             TN   LAW ENFORCEMENT

            FLOOD WATERS UP TO EDGE OF HIGHWAY 641. NUMEROUS LOW
            AREAS FLODDED.

0620 AM     FLOOD            1 E WARTRACE            35.53N 86.32W
05/02/2009                   BEDFORD            TN   LAW ENFORCEMENT

            KNOB CREEK ROAD FLOODED.

0620 AM     FLOOD            3 E SHELBYVILLE         35.49N 86.39W
05/02/2009                   BEDFORD            TN   LAW ENFORCEMENT

            OLD HIGHWAY 99 FLOODED. SEVERAL HOMES IN THE AREA BEING
            THREATENED BY FLOOD WATERS.

0620 AM     FLOOD            4 N SHELBYVILLE         35.55N 86.45W
05/02/2009                   BEDFORD            TN   LAW ENFORCEMENT

            AIRPORT ROAD FLOODED.

0705 AM     FLOOD            MANCHESTER              35.47N 86.08W
05/02/2009                   COFFEE             TN   LAW ENFORCEMENT

            SEVERAL STREETS AND ROADS FLOODED COUNTYWIDE.

&&

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 8:31 PM CDTRiver Flood AdvisoryOHXCheatham36 hr
May 2, 1:45 AM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Maury30 min
May 2, 2:12 AM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Maury33 min
May 2, 2:46 AM CDTFlash Flood WarningOHXBenton, Hickman, Lewis, Maury, Perry4 hr
May 2, 3:17 AM CDTFlood WatchOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more48 hr
May 2, 3:18 AM CDTFlash Flood WarningOHXBedford, Marshall4 hr
May 2, 4:52 AM CDTFlash Flood WarningOHXCoffee4 hr
May 2, 5:13 AM CDTRiver Flood WarningOHXHickman7 days
May 2, 5:16 AM CDTFlash Flood WarningOHXGiles, Lawrence, Wayne4 hr
May 2, 6:45 AM CDTRiver Flood WarningOHXPerry3 days
May 2, 7:19 AM CDTFlash Flood WarningOHXGrundy, Van Buren82 min
May 2, 9:58 AM CDTRiver Flood WarningOHXHumphreys50 hr
May 2, 11:39 AM CDTRiver Flood WarningOHXMaury5 days
May 2, 12:01 PM CDTRiver Flood AdvisoryOHXBedford36 hr
May 2, 12:01 PM CDTRiver Flood AdvisoryOHXLawrence36 hr
May 2, 12:01 PM CDTRiver Flood AdvisoryOHXDavidson, Williamson9 hr
May 2, 6:29 PM CDTRiver Flood WarningOHXMarshall16 hr
May 2, 6:34 PM CDTRiver Flood WarningOHXLawrence16 hr

Nearby

River Flood Advisories in Tennessee, 2009Every river flood advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.